Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Raised bilirubin levels, enlarged spleen. On amoxicillin for acne. Elevated levels side effect of amoxicillin?

Hi, My 17 yr. old son has slightly raised billirubin and a slightly enlarged spleen . Through blood tests we ve ruled out hep a, b, c, mono and liver problems. He s been on 100mg amoxicillan for over 4 mos. for acne treatment . One of the side effects for long term use in males is yellowing of eyes (which is what we noticed that got all of this started). The drs. do not put much stock in the amox. being the reason. I read a study, too, that said tall healthy athletes (which he is all of those) have spleen sizes that are a bit larger than others. The study said up to 13 cm. My sons is 9x9x13cm. Could it be that this size is normal for my son? Or is the amox. causing this? He has absolutely no pain associated with the spleen. Thanks.
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  455
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
he should probably stop amoxicillin before longterm injury to the liver occurs.
Amoxicillin is well known to cause jaundice (high bilirrubin).
Amoxicillin should not cause an enlarged spleen, and your son's spleen is within the limit of the normal range. Spleen would enlarge if he had liver cirrhosis, but this will not happen due to amoxicillin so quickly.
Answered: Thu, 28 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor